Alert archive / Tennessee / Flash Flood Warnings in 2024
Flash Flood Warning 34, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 31, 2024, 10:56 AM CDT for Fentress County, Pickett County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2024, 10:56 AM CDT (15:56 UTC)
- Expired
- Jul 31, 2024, 1:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fentress County, TN, Pickett County, TN
The radar
The Knoxville radar (KMRX), 126 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1123 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 938 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.0
The text
As transmitted.
741
WGUS54 KOHX 311556
FFWOHX
TNC049-137-311800-
/O.NEW.KOHX.FF.W.0034.240731T1556Z-240731T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1056 AM CDT Wed Jul 31 2024
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Central Fentress County in middle Tennessee...
Northeastern Pickett County in middle Tennessee...
* Until 100 PM CDT.
* At 1056 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2.5 inches of
rain have fallen. Additional rainfall amounts up to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jamestown, Allardt and Pickett State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3661 8488 3660 8479 3650 8472 3644 8469
3641 8466 3640 8466 3639 8469 3637 8471
3638 8472 3637 8473 3635 8473 3635 8474
3634 8474 3633 8477 3630 8480 3630 8482
3629 8484 3629 8487 3625 8488 3638 8508
FLASH FLOOD...RADAR INDICATED
$$
WhiteheadWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 6:17 AM CDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 31, 6:17 AM CDT, 4 hours 39 minutes before
Area Forecast Discussion...UPDATED National Weather Service Nashville TN 617 AM CDT Wed Jul 31 2024 ...New AVIATION... .SHORT TERM... (Today through Thursday) Issued at 110 AM CDT Wed Jul 31 2024 The area was definitely in the path of the "MCS Express" over the last 24 hours as several rounds of thunderstorms including some damaging winds and very heavy rainfall reports occurred over Middle Tennessee. For now, things have weakened considerably as the last complex pushes southeast so think a fairly quiet night is in store. Hopefully. Looking at things later today, very similar weather pattern expected although things look to shift further east with the concentration over the Cumberland Plateau and East Tennessee. CAMs continue to have trouble in this northwest flow pattern and tonight's runs are no different. Once again, thunderstorms with damaging winds and heavy rainfall can be expected although timing these things have been quite challenging the last several days. While that MCS whack-a-mole pattern plays out east, another hot and humid day is in store for the western two thirds of Middle Tennnessee with Heat Index Values between 105F-109F once again expected. A Heat Advisory is in effect so please take precautions and stay weather aware whether it's the heat or the storms. For Thursday...some uncertainty remains in the forecast, however, think most of the area will be in for a very hot and humid day. Thunderstorm chances are lower than the previous days and a Heat Advisory will likely need to be continued. && .LONG TERM... (Thursday Night through next Wednesday) Issued at 110 AM CDT Wed Jul 31 2024 The weather pattern picks up once again Friday/Friday Night as an upper level impulse and associated boundary makes its way from the northwest bringing likely the last bit of thunderstorms for a while. Thunderstorm chances are expected Friday into Saturday with strong to potentially severe weather chances creeping into the forecast especially Friday afternoon and night. Damaging winds and flash flooding continue to be the main threats especially in areas that have already received several inches of rain over the last several days. By Sunday...somewhat "relatively" cooler (can you say that in early August?) temperatures are expected with dry conditions behind the last of these thunderstorm complexes. The northwest flow finally fades but unfortunately this time of year means the heat is on. Upper ridge begins to build over the region and camp over the area for much of the first half of August bringing the heat and humidity. && .AVIATION... (12Z TAFS) Issued at 612 AM CDT Wed Jul 31 2024 Tentatively thinking KCKV, KMQY, and KBNA have a fairly decent chance at staying VFR during this 24 hour period. SHRA/TSRA development should be east of those terminals today possibly impacting KSRB and KCSV. Did introduce a VCSH for KMQY and KBNA during the afternoon hours from 21z-00Z. For KSRB and KCSV, timing the rounds of SHRA/TSRA impacting the terminals today prove to be quite difficult, but going with 14Z-20Z and 02Z-06Z. These time frames will be adjusted throughout the day. Once the threat of storms pass, MVFR ceilings will likely plague KSRB and KCSV through 12Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 98 79 99 78 / 30 10 10 20 Clarksville 96 78 96 78 / 10 10 20 40 Crossville 88 70 91 72 / 50 10 20 20 Columbia 97 77 99 77 / 10 0 10 10 Cookeville 89 73 92 74 / 40 10 10 20 Jamestown 88 71 91 73 / 70 20 20 30 Lawrenceburg 96 76 97 75 / 10 0 10 10 Murfreesboro 97 77 99 77 / 20 10 10 20 Waverly 97 77 98 76 / 10 0 10 20 && .OHX WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon today to 7 PM CDT Thursday for Bedford- Cheatham-Davidson-Dickson-Giles-Hickman-Houston-Humphreys- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Perry-Robertson- Rutherford-Smith-Stewart-Sumner-Trousdale-Wayne-Williamson- Wilson. && SHORT TERM...Hurley LONG TERM....Hurley AVIATION.....Hurley
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:08 PM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 69 min |
| Jul 30, 7:21 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 20 min |
| Jul 30, 7:27 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 33 min |
| Jul 30, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale, Wilson | 35 min |
| Jul 30, 8:05 PM CDT | Special Weather Statement | OHX | Rutherford | 25 min |
| Jul 30, 8:11 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 35 min |
| Jul 30, 8:15 PM CDT | Areal Flood Advisory | OHX | Davidson | 2 hr |
| Jul 30, 8:23 PM CDT | Special Weather Statement | OHX | Davidson | 37 min |
| Jul 30, 8:26 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 34 min |
| Jul 30, 8:37 PM CDT | Areal Flood Advisory | OHX | Rutherford, Williamson | 113 min |
| Jul 30, 8:46 PM CDT | Special Weather Statement | OHX | Cannon | 44 min |
| Jul 30, 8:56 PM CDT | Flash Flood Warning | OHX | Rutherford, Williamson | 2 hr |
| Jul 30, 9:06 PM CDT | Special Weather Statement | OHX | Putnam, Van Buren, Warren, White | 24 min |
| Jul 30, 9:07 PM CDT | Special Weather Statement | OHX | Davidson | 23 min |
| Jul 30, 9:11 PM CDT | Special Weather Statement | OHX | Montgomery | 34 min |
| Jul 30, 9:30 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Montgomery, Robertson | 30 min |
| Jul 30, 9:55 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Robertson, Williamson | 35 min |
| Jul 30, 10:19 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Williamson | 41 min |
| Jul 30, 10:24 PM CDT | Flash Flood Warning | OHX | Bedford, Rutherford | 3 hr |
| Jul 30, 10:38 PM CDT | Areal Flood Advisory | OHX | Cheatham, Davidson, Sumner, Wilson | 3 hr |
| Jul 30, 10:52 PM CDT | Special Weather Statement | OHX | Williamson | 38 min |
| Jul 30, 11:46 PM CDT | Special Weather Statement | OHX | Marshall, Maury | 29 min |
| Jul 31, 8:45 AM CDT | Areal Flood Advisory | OHX | Fentress | 3 hr |
| Jul 31, 10:26 AM CDT | Areal Flood Advisory | OHX | Fentress, Pickett | 3 hr |
| Jul 31, 5:22 PM CDT | Special Weather Statement | OHX | Fentress, Overton, Pickett | 53 min |
Nearby
Flash Flood Warnings in Tennessee, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.